2 days later no improvement: Hi all I had my 120mg IM... - NRAS

NRAS

29,397 members35,069 posts

2 days later no improvement

kezza
kezza

Hi all

I had my 120mg IM steroid injection on Friday morning and it's now Sunday afternoon and I don't feel any different. Am I just being impatient and it will work eventually? How will I know when it starts working - will it be gradually less pain or will it just suddenly be better overall? Thanks for any help. x

11 Replies
oldestnewest
Hidden
Hidden

Hi - I had Kenalog 80mg injection about 2 months ago and it had no impact on me for at least 4 days and then the swelling and stiffness and deep heat sensation all just seemed to go away - but unfortunately for me not the pain. But hey you can't have everything! I did also find I got very low in the first two weeks after it. Didn't put this down to the steroid until I read that it was one of the more common side effects. But it didn't last and on the whole I felt great for about five weeks.

Hi I have Prednisolone by 120mg injection when a bad flare up happens. Had an injection a month ago. The flare began to go down within 48 hours but it takes a few days more than that to bring it under control. You will find any swelling will start to go down and you can use your hands etc and the pain will begin to lessen as the swelling recedes. You can help it along by taking Nurofen coupled with paracetemol which brings quicker relief for the pain itself.

Hope you will soon feel better. I am good after 1 month with very little discomfort and no swelling. LavendarLady x

Hidden
Hidden

Hi, In the past I have been given numerous Depo-medrone injections of various strengths. Sometimes I've had an improvement sometimes not I think it generally depends on how bad your flare is at the moment has to what works for you. The next step for me is usually a Prednisolone Infusion on the day case unit.

All you can do is rest at the moment to give it the very best chance of working for you and like LavendarLady said increase your pain relief to help you.

Good luck I hope it works in the next few days for you if not give them another ring there's always something else they can give you.

Take care

mand xx

I had an injection 11th July don't know what the dose was. It was on a Monday and it was Friday before I felt the benefit of it. It's still doing it's magic now and I hope it will continue for a few more weeks, I'm looking after my grandchildren during the school holidays. I didn't have any swelling but lots of pain. Lets hope you get some relief soon. Paula x

Gosh you all so well up on what you were injected with, any injections I got I thought were just steroid, never heard of Kenalog or amount mg. I feel a bit of a dope now, all mine done under camera, and all effective , hands, wrists, knees, shoulders, all worked but maybe took a week for swelling on bone to go, occasionally my Consultant just popped / drained whatever my knee at my visit, but she such an expert always worked a treat, as long as I rested particular joint for 48 hrs. I hav'nt had any now for over a year :)

Steroid free & two stone less of me, Hooray!

Hidden
Hidden in reply to Gina_K

Don't worry Gina they are all steroid based.

mand xx

Hidden
Hidden

I only know name Kenalog because I was given a wee blue card to carry about naming steroid, ammount given, date and which buttock!

Thanks so much everyone for your helpful replies - it's now Monday morning with no improvement yet so I've just got to be patient (not a talent of mine!) and hope it all starts kicking in within next couple of days. I have a big meeting tomorrow morning so really do hope it starts improving today - fingers crossed. THanks again - so glad I found this forum :-) x

Hidden
Hidden

hopefully working by now?? can be up to seven days??

When I had my last depo inject I was told to rest for 24 hrs after

the injection to give it a good start. Last one I had was effective

after 6 days

Fingers crossed

hi all, the inflammation in my knees and ankles has gone down but I can't say that there's any difference in the pain levels which is what we all want more than anything else isn't it? I had the most excruciating cramp in one leg too which I'm told can be a side effect of steroid injection?? Also now have cystitis too which I haven't had in years......not sure how or why that would happen and a sore throat?? Just feel so unwell. Gp didn't say to do anything different so have been back at work and trying to carry on as normal (!). Good news is my mum is coming down for a few days and I'm off work till next Tuesday after today so that will be nice to have a rest. Hope the injection isn't wasted by me not being told to rest though???? Thanks for ongoing thoughts. So much appreciated x

You may also like...